MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER
Model Number GI100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the netherlands reported that on (b)(6) 2024 the customer ran a test for estrogen receptor (er) and progesterone receptor (pr) and the 2 results were "completely negative, both the controls and the patient material" with only "some hematoxylin staining was visible".The positive controls were on the same slide with the patient sample.Although the positive controls were negative, the patient sample was released as a negative result.The positive controls were confirmed as staining positive for er and pr before and after (b)(6) 2024 and were used within the expiration timeframe.As of (b)(6) 2025, a later sample of the same patient was tested, and the results were positive.The customer then re-stained the original november sample, and the results were now positive, making the november test results, false negative.It was confirmed the november results were released to the patient, and this is currently under investigation at the hospital.On the same rack/run as the november staining, 3 other markers were successfully stained.Several successful stainings of the same antibody vials were run before and after (b)(6) 2024 in the same machine and in 2 other instruments without issue.The customer could not find any error logs for (b)(6) 2024 and has not yet provided the protocol used or relevant images.The agilent field service engineer (fse) serviced the instrument and found no issues with the instrument.The instrument is fully operational and ready for use.Information regarding patient impact has not been provided.The customer confirmed they have reported this issue to the health and youth inspectorate (meldpunt).The customer's meldpunt report number was not provided.Agilent has not received a copy of the report for the customer's internal investigation, the health status of the patient, or a copy of the report provided to meldpunt.The investigation is ongoing.A follow up report will be provided when new information is received.".
 
Additional Manufacturer Narrative
This supplemental is being submitted to document the final outcome of the investigation and additional information received.The following fields were updated: b4, b5, g1, g3, g6, h2, h6, h7, h11.
 
Event or Problem Description
A customer in the netherlands reported that on (b)(6) 2024 the customer ran a test for estrogen receptor (er) and progesterone receptor (pr) and the 2 results were "completely negative, both the controls and the patient material" with only "some hematoxylin staining was visible".The positive controls were on the same slide with the patient sample.Although the positive controls were negative, the patient sample was released as a negative result.The customer admitted they did not realize the positive controls were negative for this run.The positive controls were confirmed as staining positive for er and pr before and after (b)(6) 2024 and were used within the expiration timeframe.As of (b)(6) 2025, a later sample of the same patient was tested, and the results were positive.The customer then re-stained the original (b)(6) sample, and the results were now positive, making the (b)(6) test results, false negative.It was confirmed the (b)(6) results were released to the patient, and this is currently under investigation at the hospital.On the same rack/run as the (b)(6) staining, 3 other markers were successfully stained.Several successful stainings of the same antibody vials were run before and after (b)(6) 2024 in the same machine and in 2 other instruments without issue.The customer could not find any error logs for (b)(6) 2024 and has not provided the protocol used or relevant images.The agilent field service engineer (fse) serviced the instrument and found no issues with the instrument.The instrument is fully operational and ready for use.Information regarding patient impact has not been provided.The customer confirmed they have reported this issue to the health and youth inspectorate (meldpunt).The customer's meldpunt report number was not provided.Agilent has not received a copy of the report for the customer's internal investigation, the health status of the patient, or a copy of the report provided to meldpunt.As part of the investigation process, three documented good faith efforts (two email communications and one telephone outreach) were made to obtain additional information from the customer regarding the reported event.As of the date of this report, no response has been received from the customer.Based on the information available, including the customer's prior admission that the positive controls were not acknowledged as negative for the affected staining run, the investigation has determined that the most probable root cause of the false negative result being released to a patient is user error.Specifically, the operator did not follow the instructions for use (ifu), which require invalidation of a staining run in the event of control failure.As no further information can be obtained, the investigation is being closed.
 
Event or Problem Description
A customer in the netherlands reported that on (b)(6) 2024 the customer ran a test for estrogen receptor (er) and progesterone receptor (pr) and the 2 results were "completely negative, both the controls and the patient material" with only "some hematoxylin staining was visible".The positive controls were on the same slide with the patient sample.Although the positive controls were negative, the patient sample was released as a negative result.The customer admitted they did not examine, nor realize, the positive controls were negative for this run.The positive controls were confirmed as staining positive for er and pr before and after (b)(6) 2024 and were used within the expiration timeframe.On (b)(6) 2025, it was confirmed by the customer the patient underwent an operation, "which could have possibly been prevented if the diagnosis was correct," and had resected tissue tested, and the results were positive.The customer then re-stained the original november sample, and the results were now positive, making the initial november test results, false negative.It was confirmed the november results were released to the patient.On the same rack/run for the november staining, 3 other markers were successfully stained.Several successful stainings of the same antibody vials were run before and after (b)(6) 2024 in the same machine and in 2 other instruments without issue.The customer could not find any error logs for (b)(6) 2024.The agilent field service engineer (fse) serviced the instrument and found no issues with the instrument.The instrument is fully operational and ready for use.The fse reviewed the logs and found no errors from a technical standpoint.The customer confirmed they have reported this issue to the health and youth inspectorate (meldpunt).The customer's meldpunt report number was not provided.After multiple attempts for additional details, the customer has confirmed they will not provide information regarding patient impact, patient health status, details regarding the operation, the meldpunt report, or the hospital's internal investigation.Based on the information available, including the customer's prior admission that the positive controls were not acknowledged, nor examined, as negative for the affected staining run, the investigation has determined that the most probable root cause of the false negative result being released to a patient is abnormal use.Specifically, the operator did not follow the instructions for use (ifu), which require invalidation of a staining run in the event of control failure.As no further information can be obtained, the investigation is being closed.
 
Additional Manufacturer Narrative
This supplemental is being submitted as additional information has been received.The following fields were updated: b4, b5, g3, g6, h2, h11.

Brand Name
DAKO OMNIS
Common Device Name
AUTOMATED SLIDE STAINER
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer Contact
benjamin gaither
1834 state highway 71 west
cedar creek, TX 78612
5123328207
MDR Report Key21859568
Report Number3003423869-2025-00022
Device Sequence Number20812485
Product Code KPA
UDI-Device Identifier05700573004904
UDI-Public(01)05700573004904(11)171214
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGI100
Device Catalogue NumberGI10030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/12/2025
06/16/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/11/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown